MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610ML
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the item sprays sparks during procedure.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the customer was also unable to provide any further details.However, it is important to note that at no time were patients, users, or third parties harmed, and there was no impact on operational procedures.There were no delays, medical consequences, or additional hospital stays.The visual and functional inspection revealed significant thermal damage to the distal end and the shaft.The cause was identified as a short circuit in the area of the fork, which led to local overheating and the melting of plastic.The high-voltage test of the entire test batch was unremarkable; all measured values were within specifications.Two additional reported items could not be evaluated due to a lack of information.The nature of the damage does not indicate a material or manufacturing defect, but rather points predominantly to an operating error, particularly due to residual moisture following incomplete drying or failure to adhere to parameter settings.As a preventive measure, strict adherence to the operating instructions, training of operating personnel, and regular visual inspections are recommended.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24202965
Report Number9610617-2026-00141
Device Sequence Number18605605
Product Code GEI
UDI-Device Identifier04048551328675
UDI-Public04048551328675
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610ML
Device Catalogue Number38610ML
Device Lot NumberTL04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.; UNKNOWN.
Patient SexUnknown